Alert archive / Florida / Freeze Warnings in 2007

Freeze Warning 5, NWS Tampa Bay, FL

November 16, 2007Sumter County, Florida

NWS Tampa Bay, FL issued this freeze warning at Nov 16, 2007, 10:04 AM EST for Sumter County, Florida. It took effect at Nov 16, 2007, 1:45 PM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 16, 2007, 10:04 AM EST (15:04 UTC)
In effect from
Nov 16, 2007, 1:45 PM EST
Expired
Nov 17, 2007, 8:00 AM EST
In force
18 hr
Issued by
NWS Tampa Bay, FL

County Sumter County, FL

The radar

The Tampa radar (KTBW), 116 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 3.1 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2173 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-104 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this freeze warning went out at Nov 16, 9:00 AM EST, 1 hour 4 minutes earlier.

Area forecast discussion, Nov 16, 9:00 AM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
900 AM EST FRI NOV 16 2007

.DISCUSSION...CHILLY MORNING TODAY WITH COLD AND DRY AIR FILTERING
FROM THE NORTH. IT WILL REMAIN COOL AND DRY FOR THE REST OF THE DAY
WITH AFTERNOON HIGHS IN THE MID 60S. WINDS WILL SLOWLY DECREASE
THROUGH THE REST OF THE MORNING AND EARLY AFTERNOON AS THE CENTER OF
THE HIGH PRESSURE SYSTEM TO THE NORTHWEST APPROACHES NORTHERN
FLORIDA. WITH GENERALLY CLEAR SKIES AND LIGHT WINDS AT THE
SURFACE...TEMPS WILL DROP INTO NEAR OR BRIEFLY BELOW FREEZING OVER
THE NATURE COAST ON SATURDAY MORNING. AT THIS TIME IT LOOKS LIKELY
THAT THE CURRENT FREEZE WATCH FOR LEVY COULD BE UPGRADED INTO A
FREEZE WARNING IF CURRENT MODEL TREND FOR MORNING LOWS BETWEEN 30-32
FOR THE NORTHERN COUNTIES CONTINUES IN THE 12Z RUN. NOT SURE ABOUT
AREAS FURTHER SOUTH AT THIS TIME. WILL KEEP MENTION OF POSSIBLE
PATCHY FROST FOR THE REST OF THE NATURE COAST AND COULD ACTUALLY
STRETCH IT INTO INTERIOR AREAS OF HILLSBOROUGH AND POLK COUNTIES
WHERE MORNING LOWS COULD BRIEFLY DROP INTO THE MID/UPPER 30S.

OTHERWISE...CURRENT FORECAST LOOKS GOOD AND NO SIGNIFICANT CHANGES
ARE REQUIRED UNTIL THE NEXT ISSUANCE.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED AT ALL TERMINAL SITES THROUGH
SATURDAY. GUSTY NORTHERLY WINDS EFFECTING THE TERMINALS EARLY THIS
MORNING WILL GRADUALLY DIMINISH DURING THE AFTERNOON.

&&

.MARINE...SMALL CRAFT ADVISORY STILL IN EFFECT UNTIL 4 PM TODAY.
42036 BUOY SOME 100 MILES WNW OF TAMPA WAS STILL SHOWING 20 TO 25
KNOTS WITH SEAS AROUND 8 FEET AT 800 AM EST. HIGH PRESSURE WILL
GRADUALLY BUILD OVER THE NORTHEASTERN GULF WATERS AND BY LATE THIS
AFTERNOON AND EARLY EVENING CONDITIONS SHOULD BEGIN IMPROVING...THEN
BACK TO BELOW HIGHLIGHT CRITERIA FOR THE REST OF THE WEEKEND.

&&

.FIRE WEATHER...DEW POINTS STILL DROPPING INTO THE UPPER 20S OVER
NORTHERN FLORIDA AND LOWER 30S ELSEWHERE WILL BRING VERY FAVORABLE
CONDITIONS FOR A WIDESPREAD READ FLAG WARNING EVENT THIS AFTERNOON
AND THROUGH THE EARLY EVENING HOURS. EXPECT AT LEAST 4 HOURS OF
RELATIVE HUMIDITY VALUES BELOW 35 PERCENT.

ON SATURDAY...LOW LEVEL MOISTURE MAY NOT RECOVER QUICK ENOUGH OVER
THE NATURE COAST COUNTIES AND A FIRE WEATHER WATCH HAS BEEN ISSUED
FROM THE LATE MORNING HOURS THROUGH EARLY IN THE EVENING.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
     LEVY.

     RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM EST THIS
     EVENING FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
     HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
     SARASOTA-SUMTER.

     FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     EVENING FOR CITRUS-HERNANDO-LEVY-SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     ALL WATERS.

DISCUSSION...AR
LONG TERM/AVIATION...JCM
Hazardous weather outlook, Nov 16, 4:45 AM EST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
445 AM EST FRI NOV 16 2007

FLZ039-161500-
LEVY-
445 AM EST FRI NOV 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LEVY COUNTY.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
DRY AIR BUILDING IN BEHIND THE COLD FRONT THAT PASSED THROUGH THE
STATE YESTERDAY WILL MAKE FOR DANGEROUS FIRE WEATHER LATER THIS
MORNING AND INTO THE AFTERNOON. THUS A RED FLAG WARNING IS IN
EFFECT.

...WIND AND SEA IMPACT...
AS HIGH PRESSURE BUILDS INTO THE DEEP SOUTH TODAY...BREEZY
CONDITIONS WILL CONTINUE THROUGH THE MORNING. THUS FOR
MARINERS...SMALL CRAFT ADVISORIES ARE POSTED FOR WINDS AND ROUGH
SEAS. THEN THE HIGH CENTER WILL MOVE INTO THE PANHANDLE LATER
THIS AFTERNOON...ALLOWING WINDS TO DECREASE.

...COLD WEATHER IMPACT...
THE HIGH CENTER WILL MOVE OVER NORTH FLORIDA OVERNIGHT...ALLOWING
IDEAL CONDITIONS FOR A QUICK DROP IN TEMPERATURES AFTER SUNSET. A
FREEZE WATCH HAS BEEN ISSUED AS TEMPERATURES NEAR FREEZING ARE
POSSIBLE FOR INLAND LEVY COUNTY. ALSO AREAS OF FROST ARE EXPECTED.
RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS
LATER TODAY. ALSO...BRING PETS INDOORS THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...FIRE WEATHER IMPACT...
THE HIGH RESPONSIBLE FOR THE COLD AND DRY AIR WILL MOVE EAST
QUICKLY SATURDAY. HOWEVER THERE IS STILL ENOUGH DRY AIR TO WARRANT
A FIRE WEATHER WATCH FOR SATURDAY AFTERNOON. THEN FOR SUNDAY
THROUGH THURSDAY THERE SHOULD BE ENOUGH MOISTURE TO PRECLUDE ANY
WATCHES OR WARNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLZ042-043-048-049-161500-
CITRUS-SUMTER-HERNANDO-PASCO-
445 AM EST FRI NOV 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CITRUS...SUMTER...HERNANDO...
AND PASCO COUNTIES.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
DRY AIR BUILDING IN BEHIND THE COLD FRONT THAT PASSED THROUGH THE
STATE YESTERDAY WILL MAKE FOR DANGEROUS FIRE WEATHER LATER THIS
MORNING AND INTO THE AFTERNOON. THUS A RED FLAG WARNING IS IN
EFFECT.

...WIND AND SEA IMPACT...
AS HIGH PRESSURE BUILDS INTO THE DEEP SOUTH TODAY...BREEZY
CONDITIONS WILL CONTINUE THROUGH THE MORNING. THUS FOR
MARINERS...SMALL CRAFT ADVISORIES ARE POSTED FOR WINDS AND ROUGH
SEAS. THEN THE HIGH CENTER WILL MOVE INTO THE PANHANDLE LATER
THIS AFTERNOON...ALLOWING WINDS TO DECREASE.

...COLD WEATHER IMPACT...
THE HIGH CENTER WILL MOVE OVER NORTH FLORIDA OVERNIGHT...ALLOWING
IDEAL CONDITIONS FOR A QUICK DROP IN TEMPERATURES AFTER SUNSET.
TEMPERATURES IN THE NORMALLY COLDER LOCATIONS MAY APPROACH
FREEZING. ALSO AREAS OF FROST ARE EXPECTED. RESIDENTS SHOULD
COVER OR MOVE INDOORS ANY COLD SENSITIVE PLANTS LATER TODAY.
ALSO...BRING PETS INDOORS THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...FIRE WEATHER IMPACT...
THE HIGH RESPONSIBLE FOR THE COLD AND DRY AIR WILL MOVE EAST
QUICKLY SATURDAY. HOWEVER THERE IS STILL ENOUGH DRY AIR TO WARRANT
A FIRE WEATHER WATCH FOR SATURDAY AFTERNOON FOR ALL LOCATIONS
EXCEPT PASCO COUNTY. THEN FOR SUNDAY THROUGH THURSDAY THERE SHOULD
BE ENOUGH MOISTURE TO PRECLUDE ANY WATCHES OR WARNINGS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FLZ050>052-055>057-060>062-065-161500-
PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-
DE SOTO-CHARLOTTE-LEE-
445 AM EST FRI NOV 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL AND
SOUTHWEST FLORIDA SOUTH OF THE NATURE COAST.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
DRY AIR BUILDING IN BEHIND THE COLD FRONT THAT PASSED THROUGH THE
STATE YESTERDAY WILL MAKE FOR DANGEROUS FIRE WEATHER LATER THIS
MORNING AND INTO THE AFTERNOON. THUS A RED FLAG WARNING IS IN
EFFECT.

...WIND AND SEA IMPACT...
AS HIGH PRESSURE BUILDS INTO THE DEEP SOUTH TODAY...BREEZY
CONDITIONS WILL CONTINUE THROUGH THE MORNING. THUS FOR
MARINERS...SMALL CRAFT ADVISORIES ARE POSTED FOR WINDS AND ROUGH
SEAS. THEN THE HIGH CENTER WILL MOVE INTO THE PANHANDLE LATER
THIS AFTERNOON...ALLOWING WINDS TO DECREASE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

RJS

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 2:13 AM ESTFreeze WatchTBW9 hr
Nov 16, 1:13 PM ESTRed Flag WarningTBWSumter30 hr

Nearby

Freeze Warnings in Florida, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.